Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 9, 2011, 3:07 PM CST for 20 counties in Wisconsin. It took effect at Feb 9, 2011, 11:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:07 PM CST (21:07 UTC)
- In effect from
- Feb 9, 2011, 11:00 PM CST
- Expired
- Feb 10, 2011, 10:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS43 KMKX 092107 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST WED FEB 9 2011 ...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .AN ARCTIC AIRMASS SPRAWLING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WILL ALLOW TEMPERATURES TO FALL BELOW ZERO OVER MUCH OF THE REGION ONCE AGAIN TONIGHT. THE COMBINATION OF COLD TEMPERATURES AND WESTERLY WINDS OF 5 TO 10 MPH WILL RESULT IN VERY COLD WIND CHILL VALUES OF 15 TO 25 BELOW ZERO ACROSS PORTIONS OF SOUTHEASTERN WISCONSIN OVERNIGHT THROUGH THURSDAY MORNING. BELOW-ZERO WIND CHILLS ARE EXPECTED TO LINGER ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MUCH OF THE DAY THURSDAY. WIZ047-051-052-100515- /O.NEW.KMKX.WC.Y.0005.110210T0500Z-110210T1600Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN 307 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING...LATE THIS EVENING THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ058>060-064>066-070>072-100515- /O.NEW.KMKX.WC.Y.0005.110210T0900Z-110210T1600Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 307 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. * TIMING...LATE TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
4 follow-up statements
465 WWUS43 KMKX 100328 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CST WED FEB 9 2011 ...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .AN ARCTIC AIRMASS SPRAWLING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WILL ALLOW TEMPERATURES TO FALL BELOW ZERO OVER MUCH OF THE REGION ONCE AGAIN TONIGHT. THE COMBINATION OF COLD TEMPERATURES AND WESTERLY WINDS OF 5 TO 10 MPH WILL RESULT IN VERY COLD WIND CHILL VALUES OF 15 TO 25 BELOW ZERO ACROSS PORTIONS OF SOUTHEASTERN WISCONSIN OVERNIGHT THROUGH THURSDAY MORNING. BELOW-ZERO WIND CHILLS ARE EXPECTED TO LINGER ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MUCH OF THE DAY THURSDAY. WIZ047-051-052-101130- /O.CON.KMKX.WC.Y.0005.110210T0500Z-110210T1600Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN 928 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING...TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ058>060-064>066-070>072-101130- /O.CON.KMKX.WC.Y.0005.110210T0900Z-110210T1600Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 928 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST THURSDAY. * TIMING...LATE TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
584 WWUS43 KMKX 100410 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 PM CST WED FEB 9 2011 ...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING... .AN ARCTIC AIRMASS SPRAWLING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WILL ALLOW TEMPERATURES TO FALL BELOW ZERO OVER MUCH OF THE REGION ONCE AGAIN TONIGHT. THE COMBINATION OF COLD TEMPERATURES AND WESTERLY WINDS OF 5 TO 10 MPH WILL RESULT IN VERY COLD WIND CHILL VALUES OF 15 TO 25 BELOW ZERO ACROSS PORTIONS OF SOUTHEASTERN WISCONSIN OVERNIGHT THROUGH THURSDAY MORNING. BELOW-ZERO WIND CHILLS ARE EXPECTED TO LINGER ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MUCH OF THE DAY THURSDAY. WIZ046-056-057-062-063-067>069-101215- /O.EXA.KMKX.WC.Y.0005.110210T0500Z-110210T1600Z/ MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 1010 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING...TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ058>060-064>066-070>072-101215- /O.EXT.KMKX.WC.Y.0005.110210T0500Z-110210T1600Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1010 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING...LATE TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...18 BELOW TO 30 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ047-051-052-101215- /O.CON.KMKX.WC.Y.0005.110210T0500Z-110210T1600Z/ GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN 1010 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING...TONIGHT THROUGH MID MORNING ON THURSDAY. * WIND CHILL VALUES...18 BELOW TO 30 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
062 WWUS43 KMKX 100937 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 AM CST THU FEB 10 2011 ...VERY COLD WIND CHILLS THROUGH MID-MORNING... .AN ARCTIC AIR MASS ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST HAS ALLOWED TEMPERATURES TO FALL WELL BELOW ZERO OVER MUCH OF THE REGION AWAY FROM LAKE MICHIGAN. THOUGH WINDS HAVE BECOME LIGHT AT SOME LOCATIONS IN WESTERN SECTIONS OF SOUTH CENTRAL WISCONSIN... OCCASIONAL PERIODS OF 5 MILE PER HOUR WINDS WILL PRODUCE WIND CHILL VALUES THAT MEET OR EXCEED CRITERIA. THE COMBINATION OF WEST TO SOUTHWEST WINDS OF 5 TO 10 MPH AND COLD TEMPERATURES WILL PRODUCE WIDESPREAD WIND CHILL VALUES BETWEEN 18 BELOW AND 25 BELOW ZERO ACROSS SOUTHERN WISCONSIN THROUGH MID MORNING...WITH SOME LOCATIONS APPROACHING 30 BELOW ZERO. BELOW-ZERO WIND CHILLS ARE EXPECTED TO LINGER ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MUCH OF THE DAY THURSDAY. WIZ046-047-051-052-056>060-062>072-101600- /O.CON.KMKX.WC.Y.0005.000000T0000Z-110210T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 337 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...NOW THROUGH MID MORNING. * WIND CHILL VALUES...18 BELOW TO 30 BELOW ZERO. * IMPACTS...EXPOSED SKIN MAY LEAD TO FROSTBITE WITHIN 30 MINUTES AND EVENTUALLY HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR WARM CLOTHING...A HAT AND GLOVES. && $$ REM/DDV
949 WWUS43 KMKX 101601 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1001 AM CST THU FEB 10 2011 ...WIND CHILLS IMPROVING THIS MORNING... .TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY. WHILE A FEW LOCATIONS MAY EXPERIENCE VERY COLD WIND CHILLS FOR ANOTHER HOUR OR TWO...THE TREND FOR WARMING WILL CONTINUE. WIZ046-047-051-052-056>060-062>072-101715- /O.EXP.KMKX.WC.Y.0005.000000T0000Z-110210T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1001 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES WILL CONTINUE TO RISE THROUGH THE DAY...AND END THE THREAT FOR DANGEROUS WIND CHILL VALUES. HOWEVER...COLD TEMPERATURES AND WESTERLY WINDS OF 5 TO 15 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 5 TO 15 DEGREES BELOW ZERO THROUGH EARLY AFTERNOON. $$ MRC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:53 AM CST, 12 hours 14 minutes earlier.
Area forecast discussion, Feb 9, 2:53 AM CST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 AM CST WED FEB 9 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH
FORECAST CONCERN CONTINUES TO BE WIND CHILL AND TEMPERATURES WITH
ARCTIC AIR MASS.
COMBINATION OF THICKER CIRRUS SHIELD AND TURBULENT MIXING WITH
HIGHER WINDS ASSOCIATED WITH TIGHT SURFACE PRESSURE GRADIENT OVER
REGION HAVE HELD TEMPERATURES UP LONGER INTO THE OVERNIGHT HOURS
THAN EXPECTED. WIND CHILL VALUES HOVERING JUST ABOVE -20 AT ALL BUT
A FEW SITES AT 08Z. AS CIRRUS THINS WILL SEE TEMPERATURES DROP
ENOUGH FOR -20 TO -25 WIND CHILLS BY DAWN. AS TEMPERATURES STRUGGLE
TO RISE...WINDS WILL COME BACK UP AFTER SUNRISE SO CRITERIA WILL
LINGER WELL INTO THE MORNING. WILL LEAVE CURRENT ADVISORY END TIME
AT 18Z.
MIXING UP TO 950-925MB TODAY WILL YIELD HIGHS IN THE SINGLE DIGITS
ABOVE ZERO...BUT 10 TO 15 MPH WEST WINDS WILL KEEP WIND CHILL VALUES
AROUND -10.
CLEAR SKIES EARLY...WITH ONLY PATCHY MID-HIGH CLOUDS TOWARD MORNING
WITH A WEAK SHORT WAVE...AND NORTHERN EDGE OF RIDGE AXIS PASSING
OVER REGION WILL ALLOW TEMPS TO DROP OFF TONIGHT. WHILE WINDS WILL
BE WEAKER...THE COLDER TEMPERATURES WILL BRING WIND CHILLS BACK DOWN
INTO THE -20 TO -25 RANGE AGAIN TONIGHT INTO THURSDAY MORNING.
APPARENT TEMPERATURES INDICATE 06Z TO 15Z THURSDAY BEST CHANCE TO
SEE WIDESPREAD WIND CHILL ADVISORY CONDITIONS. WILL HOLD OFF ISSUING
HEADLINE RIGHT NOW TO BE COLLABORATIVE WITH SURROUNDING OFFICES.
.THURSDAY...FORECAST CONFIDENCE...MEDIUM
BITTER WIND CHILLS WILL CONTINUE INTO THURSDAY MORNING...WITH
SOUTHWESTERLY WINDS THEN ALLOWING FOR A SLIGHT MODERATION OF HIGH
TEMPS INTO THE LOW TEENS. WINDS WILL BE A TOUCH LESS THAN
WEDNESDAY...BUT ENOUGH TO LIKELY KEEP SUB ZERO WIND CHILLS GOING
THROUGH THE DAY. TEMP FORECAST FOR THURSDAY NIGHT A BIT
DIFFICULT...AS GFS CONTINUES TO BE QUICK WITH THE WAA AND CLOUDS.
THE NAM/ECMWF/CANADIAN SOLUTIONS ARE SLOWER...ALLOWING FOR LESS
CLOUDS AND LONGER DURATION OF COLDER AIRMASS. CONTINUED TO LEAN
TOWARD THE SLOWER/COLDER SOLUTION...THOUGH DID NOT GO QUITE AS COLD
AS POSSIBLE DUE TO THE CONSISTENTLY QUICKER GFS.
.FRIDAY...FORECAST CONFIDENCE...MEDIUM
WEAK SHORTWAVE TROUGH TO SLIDE INTO THE GREAT LAKES ON FRIDAY. THE
GFS CONTINUES TO BE THE QUICKEST WITH THIS SYSTEM...WITH WAA
BRINGING SOME LIGHT SNOW TO THE FORECAST AREA THURSDAY NIGHT. THE
NAM...CANADIAN...AND ECMWF SOLUTIONS REMAIN IN PRETTY GOOD AGREEMENT
FOR A BIT SLOWER EVOLUTION OF THIS SYSTEM...AND CONTINUED TO LEAN
THE FORECAST IN THIS DIRECTION. FORCING NOT VERY GOOD AND MODELS
STRUGGLE TO COMPLETELY SATURATE...SO JUST KEPT SLIGHT CHANCE POPS
GOING. CONTINUED SOUTHWEST LOW LEVEL FLOW SHOULD HELP TEMPS
RECOVER SOME MORE...CLIMBING BACK INTO THE 20S.
.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
MILDER TEMPS STILL LOOK IN STORE FOR THE WEEKEND INTO EARLY NEXT
WEEK. TYPICALLY MILD WEST TO SOUTHWEST WINDS WILL PERSIST THROUGH
THIS PERIOD...WHILE HEIGHTS RISE THROUGH THE WEEKEND. SHOULD SEE
HIGHS RISE ABOVE NORMAL INTO THE LOW 30S SATURDAY...AND INTO THE MID
30S FOR SUNDAY AND MONDAY. GFS AND ECMWF IN PRETTY GOOD AGREEMENT
WITH A SHORTWAVE SUNDAY NIGHT INTO MONDAY...SO KEPT SLIGHT CHANCE
POPS GOING. LOOKS LIKE PRECIP TYPE WOULD BE SNOW SUNDAY
NIGHT...POSSIBLY CHANGING TO OR MIXING WITH RAIN ON MONDAY.
QUIET CONDITIONS FOR TUESDAY BEHIND SHORTWAVE. TEMPS SHOULD REMAIN
ABOVE NORMAL AS UPPER RIDGING BUILDS IN FROM THE WEST.
&&
.AVIATION...RECENT AMDAR SOUNDINGS AND LOCAL WIND PROFILERS
DETAILING LOW LEVEL WIND SHEAR WITH 35 TO 40 KT WINDS IN 1000-1800
FT AGL LAYER ABOVE STRONG INVERSION WITH ARCTIC AIR IN PLACE OVER
REGION. WITH SURFACE WINDS GENERALLY IN THE 5 TO 10 KNOT RANGE AT
KMSN AND KUES...AND AROUND 10 KNOTS AT KMKE AND KENW...WILL KEEP
LOW-LEVEL WIND SHEAR UNTIL MIXING BRINGS UP SURFACE WINDS AFTER
15Z. VFR THROUGH THE TAF PERIOD WITH ONLY THE CIRRUS SHIELD DURING
THE FIRST PART OF THE DAY FROM WAVE PASSING TO THE SOUTH...AND
ANOTHER PATCH OF CIRRUS/MID-LEVEL CLOUDS OVERNIGHT WITH PASSAGE OF A
WEAK WAVE IN NORTHWEST FLOW.
&&
.MARINE...WIND GUSTS WILL CONTINUE TO HOVER NEAR CRITERIA BEFORE
GRADUALLY EASING INTO THIS EVENING AS TIGHT PRESSURE GRADIENT
REMAINS OVER WESTERN GREAT LAKES. WITH OFFSHORE FLOW AND ICE COVER
LIMITING WAVE DEVELOPMENT...WILL HOLD OFF ON SMALL CRAFT
ADVISORY...BUT HIGHLIGHT FREQUENT GUSTS UP TO 20 KNOTS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-051-052-
056>060-062>072.
LM...NONE.
&&
THURSDAY THROUGH TUESDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...REM/09Hazardous weather outlook, Feb 9, 11:17 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1117 AM CST WED FEB 9 2011 WIZ046-047-051-052-056>060-062>072-101200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1117 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY MAY BE NEEDED AGAIN LATE TONIGHT INTO THURSDAY MORNING AS ARCTIC AIR AND WESTERLY WINDS REMAIN OVER THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-101200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1117 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS MAY APPROACH 22 TO 25 KNOTS TODAY INTO THIS EVENING...NORTH OF PORT WASHINGTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES FROM FRIDAY NIGHT INTO EARLY NEXT WEEK. WWW.WEATHER.GOV/MKX GEHRING
Nearby
Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.